Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Electronic Research Announcements
Electronic Research Announcements
ISSN 1079-6762

   

 

Proof of the double bubble conjecture


Authors: Michael Hutchings, Frank Morgan, Manuel Ritoré and Antonio Ros
Journal: Electron. Res. Announc. Amer. Math. Soc. 6 (2000), 45-49
MSC (2000): Primary 53A10; Secondary 53C42
Published electronically: July 17, 2000
MathSciNet review: 1777854
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract:

We prove that the standard double bubble provides the least-area way to enclose and separate two regions of prescribed volume in ${\mathbb R}^3$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Electronic Research Announcements of the American Mathematical Society with MSC (2000): 53A10, 53C42

Retrieve articles in all journals with MSC (2000): 53A10, 53C42


Additional Information

Michael Hutchings
Affiliation: Department of Mathematics, Stanford University, Stanford, CA 94305
Email: hutching@math.stanford.edu

Frank Morgan
Affiliation: Department of Mathematics, Williams College, Williamstown, MA 01267
Email: Frank.Morgan@williams.edu

Manuel Ritoré
Affiliation: Departamento de Geometría y Topología, Universidad de Granada, E-18071 Granada, España
Email: ritore@ugr.es

Antonio Ros
Affiliation: Departamento de Geometría y Topología, Universidad de Granada, E-18071 Granada, España
Email: aros@ugr.es

DOI: http://dx.doi.org/10.1090/S1079-6762-00-00079-2
PII: S 1079-6762(00)00079-2
Keywords: Double bubble, soap bubbles, isoperimetric problems, stability
Received by editor(s): March 3, 2000
Published electronically: July 17, 2000
Communicated by: Richard Schoen
Article copyright: © Copyright 2000 Michael Hutchings, Frank Morgan, Manuel Ritoré, and Antonio Ros